Are you taking medication for your MPD? - MPN Voice

MPN Voice
4,883 members6,695 posts

Are you taking medication for your MPD?

Mazcd
MazcdAdministrator
12 Replies

If you are taking medication for your MPD was is prescribed from the time you were diagnosed?

Do you consider that it is efficient?

Do you have to keep changing the dose depending on your blood counts?

12 Replies
oldestnewest
Dingwall1979

I am currently taking interferon for et after having bad side effects from hydroxicarbamide - my counts and dose now stable but took over 18 months to stabilise! I am currently waiting for approval for pegulated interferon as this as reported less side effects as also only having to inject once a week rather than five times. The interferon has been the most effective from of treatment for me o far. I am also on 75mg of aspirin daily. If you have any other queries please let me know.

1 like
Reply
ETphonehome

Initially I was on Hydroxyurea for a year then tried Interferon for a year which caused horrendous side effects then back to Hydroxy for a few years.

In June 2008 I started on Pegasys which has been the best of all at controlling my counts with minimal side effects and certainly a heck of a lot better than regular Interferon.

It controlled my counts so well that I haven't taken any for over a year. I am in molecular remission at the mo.

Hydroxyurea worked ok for me, Interferon wasn't so good and Peg is good apart from some Lupus like side effects I experienced on starting. It's also great only having to take it once a week. :-)

Reply
Dingwall1979

Hi - I m Becky and have had et for ten years. Just wanting to ask what kind of symptoms you got when starting Pegasys? Hoping to have this approved next week if heard back from the pct and wanted to know what the lupus style side effects were? Also what dose were you on and when did your counts start getting better after taking this? Thank you

Reply
Jo_L

I am on hydroxycarbamide and low dose aspirin.

I was on 1.5g hydroxycarbamide for 2 days a week and 1g for the other 5 days. My platelet count is climbing (now at 745 from 675 4 weeks ago) and my haematocrit is increasing (venesection on the way I think) and so my consultant has increased the hydroxycarbamide to 1.5g 4 days a week and 1g for the remaining 3 days.

When I started on hydroxycarbamide (in October 2010) 500mg per day was enough to provoke a significant fall in my platelet levels but, since that initial effect, the dose has slowly but steadily been increased in order to prevent the levels from climbing again.

It seems to me that I am needing to take more and more hydroxycarbamide just to stand still in respect of my platelets count and wondered if this is the experience of other people?

Reply
KevinJH

Diagnosed 18 months ago with PV, found that phlebotomy made platelet counts worse so moved more by accident than design (that's a story in itself) onto hydroxycarbamide. Took about three months for things to settle down to what the doctors thought was an acceptable level and, touch wood, been stable now for about a year taking 1 x 500mg hydroxycarbamide Monday - Friday and 2 x 500mgs Saturday - Sunday with 75mg aspirin daily too. I don't have any of the side effects that I've read about other than fatigue.

Reply
suska

Diagnosed with JAK 2 ET 3 years ago and as a high risk patient, I had a few thrombotic occurances, was put on daily 75mg asprin and hydroxycarbamide. It took about 4 months to get the plateletts down and the dose correct. I am currently on 1gram 4x per week and 500mg 3x per week.

Reply
Gallery123

Also diagnosed with ET and JAK2 in2008. Since then things fairly steady, currently 75 mg aspirin daily and hydroxycarbamide 500mg x5 per week.

Tiredness, joint stiffness and dry skin main side effects.

Reply
tombs

Diagnosed with PMF just over 3 years ago. Have been on ALPHA-INTERFERON ever since, which seems to maintain reasonable counts, etc., following weeks of blood transfusions. Was lucky that the "horrendous" side effects only occurred on the first night! Am currently discussing moving to PEGASYS INTERFERON, which only requires one injection per week. It's the trademark fatigue that wears me down!

Reply
piggie50

A slightly different issue, but I was unaware until I received the MPD newsletter that I could claim exemption from perscription charges. I asked my GP to complete the form and she did not think I was entitled, but she sent it off with the MPD website page which I had downloaded. My exemption certificate arrived last week. So, thank you MPD website.

Reply
gbeam

I was diagnosed ET JAK2 july 2011, my platelets were 920 at the time. i was prescribed 75mg asprin, 500mg HU the dose has changed a few times depending on my platelets my platelets went down to 220, but after todays check they have risen to 406, so adding one extra HU once a week, no problems apart from migraines have just started again, hoping they clear with extra dose. My hemoglobin has been decreasing at each visit 10.4 today, my hemp reckons at my next visist in 8 weeks if it has decreased by another 1, he will be considering different medication, anybody any idea what that could be?

Reply
ourlife

I was put on aspirin and HU on diagnoses of ET with a platelet count of just over 1000, this worked well at controlling my counts but over a 10year stretch I went from 500mg to 1500mg daily and then my original problems of priapism started to reoccur ,I was not happy with my haematologists response so asked for a second opinion.I stayed with my new Doctor and was put on anagrelide,this stopped the priapism problems but had other unwelcome side affects. I am now on a clinical trial with sar 302503. Is it efficient ? watch this space!

Reply
R8afg

I'm currently taking warfarin in order to keep my inr levels between 2-3. This has been working and levels were fairly stable since diagnosed in late January. Just over 6 weeks ago was put onto a low dose of hydroxyurea. First check on inr and the levels were through the roof!!! Coincidence, I'm not sure but last 2 visits to the clinic have needed blood to be sent to the lab to check levels

At present only real side effects would appear to be tiredness at night and a fear of cuts!!!! Hate the idea of seeing my blood running out of me

Reply

You may also like...